Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 146, NWS Tallahassee, FL

August 9, 2000Franklin County, Gulf County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 9, 2000, 10:10 PM EDT for Franklin County, Gulf County, Florida. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 9, 2000, 10:10 PM EDT (02:10 UTC)
Expired
Aug 9, 2000, 11:15 PM EDT
In force
65 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

Counties Franklin County, FL, Gulf County, FL

The radar

The Tallahassee radar (KTLH), 90 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 10:15 PM EDTThunderstorm WindCountywide, FLSome trees down on State Road 65 in Eastpoint and on Pine Street in Alligator Point. Reported by the Franklin County Sheriff.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1311 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1802 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 100213
SVRTLH
FLC037-045-100315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1010 PM EDT WED AUG 9 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN FLORIDA
  GULF COUNTY IN FLORIDA

* UNTIL 1115 PM EDT(1015 PM CDT)

* AT 1010 PM EDT(910 PM CDT) NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 11 MILES NORTH
  OF MORGAN PLACE...OR ABOUT 31 MILES SOUTHWEST OF TALLAHASSEE...
  MOVING SOUTHWEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCINTYRE BY 1025 PM EDT
  ALLIGATOR PT...ST TERESA BY 1030 PM EDT
  MORGAN PLACE BY 1035 PM EDT
  LANARK VILLAGE BY 1045 PM EDT
  CARRABELLE...DALKEITH BY 955 PM CDT
  CARRABELLE BEACH...FORT GADSDEN BY 1100 PM EDT
  PORT ST. JOE BY 1110 PM EDT

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS IN EXCESS OF 60 
MPH. MANY TREES AND POWER LINES HAVE ALREADY BEEN FELLED WITH THIS 
STORM.



GOULD
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 9:06 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 9, 9:06 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
906 PM EDT WED AUG 9 2000

ZONE UPDATE:  BUSY EVENING WITH OVER A DOZEN SEVERE THUNDERSTORM
WARNINGS ISSUED ACROSS THE CWFA ALREADY. DAMAGE REPORTS RECEIVED
THUS FAR INCLUDE SEVERAL LARGE TREES DOWN IN SEVERAL COUNTIES IN GA
AS WELL AS DALE CO AL. SEVERE STORMS CURRENTLY TAKING AIM AT
TALLAHASSEE ALONG CONFLUENCE OF OUTFLOWS FROM CONVECTION TO THE N
AND E AS WELL AS THE SEA BREEZE FRONT. HAVE ALREADY UPDATED ZONES A
COUPLE OF TIMES TO RAISE EVENING POPS AND BASICALLY HAVE CATEGORICAL
TO LIKELY IN PLACE FOR THROUGH MIDNIGHT FOR THE DOWNWIND COUNTIES IN
THE FL BIG BEND AND E PANHANDLE.

MARINE: WILL INCLUDE SOME WORDING ABOUT WINDS/SEAS HIGHER IN TSRA.
OTHERWISE...BENIGN CONDITIONS EXPECTED ON THE WATERS AWAY FROM THE
STORMS.

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:31 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon59 min
Aug 9, 9:13 PM EDTSevere Thunderstorm WarningTAEJackson47 min
Aug 9, 9:25 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon, Wakulla50 min
Aug 9, 9:42 PM EDTSevere Thunderstorm WarningTAELiberty48 min
Aug 9, 10:27 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington63 min
Aug 9, 10:41 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun64 min
Aug 9, 11:13 PM EDTSevere Thunderstorm WarningTAEFranklin, Gulf32 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.